Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 51, NWS Midland/Odessa, TX

April 20, 2011

NWS Midland/Odessa, TX issued this red flag warning at Apr 20, 2011, 4:19 AM CDT. It took effect at Apr 21, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2011, 4:19 AM CDT (09:19 UTC)
In effect from
Apr 21, 2011, 12:00 PM CDT
Expired
Apr 21, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WWUS84 KMAF 200919
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
419 AM CDT WED APR 20 2011

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR...

.CRITICAL FIRE WEATHER CONDITIONS WILL BE RESTRICTED TO THE
GUADALUPE MOUNTAINS TODAY WITH A COLD FRONT REDUCING THE FIRE
WEATHER THREAT ACROSS THE REMAINDER OF THE AREA. THE FRONT WILL
BEGIN TO RETREAT EAST THURSDAY ALLOWING CRITICAL FIRE WEATHER
CONDITIONS TO EXPAND INTO THE ADJACENT PLAINS IN SOUTHEASTERN NEW
MEXICO AND CULBERSON COUNTY.

NMZ114-TXZ258-202100-
/O.UPG.KMAF.FW.A.0041.110421T1700Z-110422T0200Z/
/O.NEW.KMAF.FW.W.0051.110421T1700Z-110422T0200Z/
/O.CON.KMAF.FW.W.0050.110420T1700Z-110421T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
319 AM MDT WED APR 20 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
GUADALUPE MOUNTAINS...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING: LATE MORNING INTO THE EARLY EVENING HOURS.

* WIND: WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY: 5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

NMZ115-TXZ057-202100-
/O.UPG.KMAF.FW.A.0041.110421T1700Z-110422T0200Z/
/O.NEW.KMAF.FW.W.0051.110421T1700Z-110422T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
419 AM CDT WED APR 20 2011 /319 AM MDT WED APR 20 2011/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR 
SOUTHEASTERN NEW MEXICO...AND THE VAN HORN AND HIGHWAY 54 
CORRIDOR...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO
9 PM CDT /8 PM MDT/ THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

* TIMING: THURSDAY AFTERNOON AND EVENING.

* WIND: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: 5 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
3 follow-up statements
331 
WWUS84 KMAF 202014
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CDT WED APR 20 2011

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR...

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR...

.CRITICAL FIRE WEATHER CONDITIONS WILL BE RESTRICTED TO THE
GUADALUPE MOUNTAINS THIS AFTERNOON WITH A COLD FRONT REDUCING THE
FIRE WEATHER THREAT ACROSS THE REMAINDER OF THE AREA. A DRYLINE
WILL PUSH EASTWARD TO THE EASTERN PERMIAN BASIN AND THE LOWER
TRANS PECOS REGION THURSDAY AFTERNOON...AND EASTWARD THROUGH ALL
BUT THE LOWER TRANS PECOS FRIDAY. GUSTY SOUTHWESTERLY WINDS WILL
DEVELOP ACROSS THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO
PLAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR BOTH AFTERNOONS.
VERY LOW RELATIVE HUMIDITY AND ONGOING EXTREME FIRE DANGER WILL
KEEP CRITICAL FIRE WEATHER CONDITIONS IN PLACE ACROSS THESE
LOCATIONS BOTH DAYS. 

NMZ114-TXZ258-210815-
/O.NEW.KMAF.FW.A.0042.110422T1700Z-110423T0200Z/
/O.CON.KMAF.FW.W.0050.000000T0000Z-110421T0200Z/
/O.CON.KMAF.FW.W.0051.110421T1700Z-110422T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
214 PM MDT WED APR 20 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY ACROSS THE GUADALUPE MOUNTAINS... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY ACROSS THE GUADALUPE
MOUNTAINS...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY ACROSS THE 
GUADALUPE MOUNTAINS...

* TIMING: THROUGH EARLY THIS EVENING...THEN AGAIN DURING THE LATE
  MORNING THROUGH EARLY EVENING HOURS THURSDAY AND FRIDAY. 

* WIND: WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY: 5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ115-TXZ057-210815-
/O.NEW.KMAF.FW.A.0042.110422T1700Z-110423T0200Z/
/O.CON.KMAF.FW.W.0051.110421T1700Z-110422T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
314 PM CDT WED APR 20 2011 /214 PM MDT WED APR 20 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY
ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND VAN HORN AND HIGHWAY 54
CORRIDOR...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY ACROSS THE SOUTHEAST
NEW MEXICO PLAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR... 

* TIMING: THURSDAY AND FRIDAY AFTERNOON AND EVENING.

* WIND: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY: 5 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
591 
WWUS84 KMAF 210941
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
441 AM CDT THU APR 21 2011

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR...

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE GUADALUPE
MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING AS A
DRYLINE BECOMES ESTABLISHED ALONG THE TEXAS AND NEW MEXICO LINE
INTO THE BIG BEND REGION. SIMILAR CONDITIONS ARE EXPECTED AGAIN
FRIDAY THOUGH STRONG WINDS WILL BE POSSIBLE IN THE GUADALUPE
MOUNTAINS.

NMZ114-115-TXZ057-258-212130-
/O.UPG.KMAF.FW.A.0042.110422T1700Z-110423T0200Z/
/O.NEW.KMAF.FW.W.0052.110422T1700Z-110423T0200Z/
/O.CON.KMAF.FW.W.0051.110421T1700Z-110422T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
441 AM CDT THU APR 21 2011 /341 AM MDT THU APR 21 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW
HUMIDITY FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO
PLAINS...AND VAN HORN AND HIGHWAY 54 CORRIDOR... 

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN
AND HIGHWAY 54 CORRIDOR...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO
9 PM CDT /8 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

* TIMING: THURSDAY AND FRIDAY AFTERNOON AND EVENING.

* WIND: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH TODAY AND 20 TO 30
  MPH FRIDAY. WEST WINDS 35 TO 45 MPH WITH HIGHER GUSTS POSSIBLE
  IN THE GUADALUPE MOUNTAINS ON FRIDAY.

* HUMIDITY: 5 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
272 
WWUS84 KMAF 212058
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
358 PM CDT THU APR 21 2011

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR...

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE IN THE
GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR AND
SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON AND EVENING. DRY...
WEST WINDS AND WARM TEMPERATURES ALONG WITH VERY HIGH TO EXTREME
FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. 
SIMILAR CONDITIONS ARE EXPECTED AGAIN FRIDAY.

NMZ114-115-TXZ057-258-221200-
/O.CON.KMAF.FW.W.0051.000000T0000Z-110422T0200Z/
/O.CON.KMAF.FW.W.0052.110422T1700Z-110423T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
358 PM CDT THU APR 21 2011 /258 PM MDT THU APR 21 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND HIGHWAY
54 CORRIDOR...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND
VAN HORN AND HIGHWAY 54 CORRIDOR...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO
9 PM CDT /8 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* TIMING: THURSDAY AND FRIDAY AFTERNOON AND EVENING.

* WIND: WEST 15 TO 25 MPH WITH GUSTS TO 30 MPH TODAY. WEST WINDS
  20 TO 30 MPH FRIDAY WITH GUSTS TO 40 MPH FRIDAY.

* HUMIDITY: 5 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 20, 4:00 AM CDT, 19 minutes earlier.

Area forecast discussion, Apr 20, 4:00 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CDT WED APR 20 2011

.DISCUSSION...

WV IMAGERY SHOWS A TROUGH APPROACHING THE ERN SEABOARD...LEAVING
ZONAL FLOW ALOFT IN ITS WAKE.  TO THE NORTH...SFC ANALYSIS SHOWS A
WEAK FRONT TRYING TO BACKDOOR INTO THE WRN LOW ROLLING PLAINS.
DON/T EXPECT MUCH FROM THIS FEATURE...W/THE DRYLINE SITUATED WELL TO
THE EAST.  MODELS ARE IN GOOD AGREEMENT ON THE STRENGTH OF THE
FRONT...EXCEPT FOR THE NAM...WHICH IS A COLDER OUTLIER.  THUS...WILL
USE A BLEND OF GUIDANCE...BUT LEAN MORE TOWARD THE WARMER MAV.
W/EXITING TROUGH TO THE EAST...SFC TROUGH THAT RESULTED IN WINDY/
GUSTY CONDITIONS TUESDAY HAS MOVED OFF EAST AS WELL...AND GRADIENTS
WILL BE CONSIDERABLY LOOSER TODAY.  THIS WILL GIVE A BRIEF RESPITE
FROM FIRE WX CONCERNS OVER MOST OF THE CWA TODAY...EXCEPT FOR THE
GUADALUPES.  CURRENT MODELS SHOW ONLY MARGINAL RED FLAG CONDITIONS
THERE TODAY...BUT W/CURRENT CONDITIONS...AM RELUCTANT TO CANCEL THE
RFW THERE FOR TODAY.  CURRENT OBS SHOW KGU1 RIGHT AT RED FLAG
CONDITIONS ALREADY.  THURSDAY...FLOW ALOFT BEGINS TRANSITIONING TO
SW...W/MODELS DEVELOPING WEAK LEESIDE TROUGHING IN ADVANCE OF AN
UPPER TROUGH DROPPING OUT OF THE PAC NW.  THIS MAY SPREAD THE
CRITICAL FIRE WX THREAT OUT ONTO THE SE NM PLAINS...AND POSSIBLY
SOUTH A LITTLE. WE/LL TAKE THE LIBERTY OF UPGRADING THE CURRENT
WATCH TO A WARNING W/THIS ISSUANCE.  CRITICAL FIRE WX CONDITIONS
LOOK TO RESUME FRIDAY...AND SUNDAY THRU TUESDAY...AND ESPECIALLY
MONDAY...AS THE NEXT TROUGH COMES THRU THE REGION.

OTHERWISE...MODELS HINT AT A BIT OF DRYLINE CONVECTION BEGINNING
TONIGHT W/A SHORTWAVE NICKING THE ERN ZONES...AND CONTINUING AT
LEAST THRU SUNDAY NIGHT.  UNFORTUNATELY...MODELS KEEP THE
DRYLINE/BEST CONVERGENCE ON THE EASTERN FRINGES OF THE FA...THROUGH
THE SHORT TERM.  BEST CHANCES LOOK TO BE SATURDAY NIGHT...W/THE
GFS/ECMWF/DGEX SENDING FORTH A POTENT SHORTWAVE AHEAD OF THE UPPER
TROUGH...AND MEETING UP W/A RETREATING DRYLINE.  OTHER MODELS
AREN/T AS BULLISH OR WIDESPREAD W/THE CONVECTION AS THE GFS...SO
WE/LL UNDERCUT GUIDANCE NUMBERS A CAT OR SO.  SLIGHT CHANCES WILL
ALSO BE POSSIBLE SUNDAY OVER THE ERN CWA AS THE UPPER TROUGH
ARRIVES.  REST OF THE EXTENDED LOOKS DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              84  59  86  66  /  10  10  10  10
CARLSBAD NM                92  54  92  57  /   0  10   0  10
DRYDEN TX                 100  69  91  65  /  10  10  10  10
FORT STOCKTON TX           95  64  94  65  /  10  10  10  10
GUADALUPE PASS TX          84  54  88  57  /   0   0   0   0
HOBBS NM                   90  53  88  58  /   0  10  10  10
MARFA TX                   87  48  89  45  /   0  10   0  10
MIDLAND INTL AIRPORT TX    91  57  89  66  /  10  10  10  10
ODESSA TX                  91  56  88  64  /  10  10  10  10
WINK TX                    98  62  94  62  /   0  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

     RED FLAG WARNING FROM 11 AM TO 8 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM
     MDT/ THURSDAY FOR THE FOLLOWING ZONES... GUADALUPE
     MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

10/44
Hazardous weather outlook, Apr 19, 2:25 PM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 PM CDT TUE APR 19 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-201930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
225 PM CDT TUE APR 19 2011 /125 PM MDT TUE APR 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE COMBINATION OF NEAR RECORD TEMPERATURES...VERY LOW RELATIVE
HUMIDITY AND GUSTY WESTERLY WINDS WILL BRING CRITICAL FIRE WEATHER
CONDITIONS TO SOUTHEAST NEW MEXICO AND MOST OF WEST AND SOUTHWEST
TEXAS THROUGH THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT
FOR ALL BUT THE PRESIDIO VALLEY UNTIL 10 PM CDT...9 PM MDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO AFFECT THE
GUADALUPE MOUNTAINS AGAIN LATE WEDNESDAY MORNING THROUGH EARLY
WEDNESDAY EVENING. A RED FLAG WARNING IS IN EFFECT FOR THE
GUADALUPE MOUNTAINS WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS
WILL ALSO BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS...THE
SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN CORRIDOR THURSDAY.
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE LOCATIONS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:14 PM CDTFire Weather WatchMAF13 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.